Alendronic acid and osteonecrosis of the jaw

I've already mentioned this on FB, but there may be others on here that are not on FB. I'm experiencing bone trying to poke through my gum and although I've not been officially diagnosed, it's looking likely that I have osteonecrosis of the jaw, which can be caused by the taking of Alendronic acid. I only took it for 18 months, and stopped in April 2014, so didn't expect to have a problem now. My dentist has told me to use Corsadyl mouthwash and to see him again in 3 weeks, to keep an eye on it. Does anyone on here have any experience of this? If so, I would like to hear from you.

3 Replies

oldestnewest
  • Hi Suffolkgirl, I don't have any experience of osteonecrosis but I did take Alendronic acid for about 18 months, as you did and stopped last September. I am aware that you should avoid dental work while you are on AD as it can cause osteanecrosis, however I did not realise that this can happen anyway, even after AD has been discontinued. Thanks for raising this. At least now that I am aware I can look out for it. I hope it gets sorted out. Chris

  • Pred can also lead to osteonecrosis - it isn't by any means as common but it can happen. I do wonder if the combination of both makes it more likely with either, I suppose I should investigate. Not that you'd catch me taking AA.

  • hi i was going to ask but someone has mentioned at the bottom regards predistone this is a nasty little drug as my teeth have found out and gums but dont know anything about the other as i have bad teeth at the back that require pulling at hospital driving me mad take care

You may also like...